To update you since then: The dermatologist also did not believe that it was a STD and put me on a 2.5% hydrocortisone cream. After a week, I returned because while I had seen slight improvement in most of the papules, one of them had grown in size and looked "angrier". I was seen by the PA who also did not believe it was an STD, she said we needed to kick it up a notch and placed me on halobetasol 2x/day for 2 weeks. This made an immediate improvement in the condition and after two weeks went back in for a follow-up. At this point, all but the one large/angry papule had gone away and even that one was almost non-existent. The dermatologist recommended that I continue the halobetasol for another 2 weeks to clear that one away & told me that she believed I'd had lichen planus. The 2 week period of continued cream use ended on Wednesday (5 weeks total cream use -- 1 @ 2.5% hydrocortisone and 4 weeks of halobetasol) by which time that one spot had was gone. In the three days since, I have noticed some slight pain/irritation and that one spot has started to come back (by Saturday night it was again relatively pink/red and was growing in size). I am planning on contacting the dermatologist first thing after the weekend, but would like some advice in the interim.
My two questions are:
(1) do you agree with the lichen planus diagnosis and if not, is there anything that you think this might be?
(2) I really don't want this to continue to spread, so I am tempted to start applying the halobetasol and would like your opinion on this, but my concerns are: (a) I want the dermatologist to see it without her opinion being unduly affected by the application of the medicine and (b) I have heard that long-term topical hydrocotisone cream can cause serious negative reactions.
I can't tell you whether it was lichen planus, but it doesn't matter, because lichen planus is just a rash and you don't need to bother treating it if you can't see it. Steroid creams can thin the skin if used for a long time, though this thinning is temporary. Having said that, I would add that I see no need for you to use any steroid creams now. I think you should so nothing and stop looking at and thinking about your penis. You were concerned, you checked, you checked again. Enough.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.